Advertisement

Springer Nature is making Coronavirus research free. View research | View latest news | Sign up for updates

Interior integral estimates on weak solutions of certain degenerate elliptic systems

  • 36 Accesses

  • 5 Citations

Summary

We prove the existence of second order derivatives of any weak solution of the system

$$\frac{\partial }{{\partial x_\alpha }}A_i^\alpha (\nabla u) = 0(i = 1,...,N)$$

under very mild conditions on the functions A i α . These conditions include the special case: A i α (ξ)=0 if ξ=0, A i α (ξ)=|ξ|p−2ξ i α if ξ≠0 (ξ∈ℝnN;α=1,...,n,i=1,...,N;1<p<2). Under a stronger condition on A i α we establish an appropriate Caccioppoli inequality which enables us to prove the integrability of (1+|∇u|2)(p−1)/42u to a certain power t > 2.

References

  1. [1]

    E. Acerbi -N. Fusco,A regularity theorem for minimizers of quasiconvex integrals, Arch. Rat. Mech. Anal.,99 (1987), pp. 261–281.

  2. [2]

    E.Acerbi - N.Fusco,Regularity for minimizers of non-quadratic functionals. The case 1 <p < 2 (to appear).

  3. [3]

    G. Anzellotti -M. Giaquinta,Convex functionals and partial regularity, Arch. Rat. Mech. Anal.,102 (1988), pp. 243–272.

  4. [4]

    S. Campanato,Differentiability of the solutions of nonlinear elliptic systems with natural growth, Ann. Mat. Pura Appl.,131 (1982), pp. 75–106.

  5. [5]

    S. Campanato,Hölder continuity of the solutions of some non-linear elliptic systems, Advances Math.,48 (1983), pp. 16–43.

  6. [6]

    E. Di Benedetto -A. Friedman,Regularity of solutions of nonlinear degenerate parabolic systems, J. Reine Angew. Math.,349 (1984), pp. 83–128.

  7. [7]

    N.Fusco - J.Hutchinson,Partial regularity for minimizers of certain functionals having non quadratic growth (to appear).

  8. [8]

    M. Giaquinta,Multiple integrals in the calculus of variations and nonlinear elliptic systems, Princeton Univ. Press, Princeton, New Jersey, 1983.

  9. [9]

    M. Giaquinta -G. Modica,Remarks on the regularity of the minimizers of certain degenerate functionals, Manuscripta Math.,57 (1986), pp. 55–99.

  10. [10]

    J.Naumann,On the differentiability of weak solutions of a degenerate system of PDE's in fluid mechanics, Ann. Mat. Pura Appl., CLI (1988), pp. 225–238.

  11. [11]

    L. Pepe,Risultati di regolarità parziale per le solusioni1,p (1 <p< 2)di sistemi ellittici quasi lineari, Ann. Univ. Ferrara, Sez. VII (Sci. Mat.),16 (1971), pp. 129–148.

  12. [12]

    P. Tolksdorf,Everywhere-regularity for some quasilinear systems with a lack of ellipticity, Ann. Mat. Pura Appl.,134 (1983), pp. 241–266.

  13. [13]

    K. Uhlenbeck,Regularity for a class of nonlinear elliptic systems, Acta Math.,138 (1977), pp. 219–240.

Download references

Author information

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Naumann, J. Interior integral estimates on weak solutions of certain degenerate elliptic systems. Annali di Matematica pura ed applicata 156, 113–125 (1990). https://doi.org/10.1007/BF01766975

Download citation

Keywords

  • Weak Solution
  • Mild Condition
  • Order Derivative
  • Elliptic System
  • Strong Condition